+91-7022920101 Medicines Health Package Blog Help Download App About Us
Doctor consult
Second Opinion
Lab Tests
Diabetes Reversal
Health Questions

I have missed periods after taking contraceptives for treatment of PCOS after 14-15 hours after intercourse . Please help me understand what can be the problem.

Last Updated - Fri, Mar 16 2018

Detailed Question:

Hello doctor,

I am a patient of PCOS for last nine to ten years and my current age is 20 years. For treatment, I was on a contraceptive for last 6-7 months that comes for 21 days routine every month from fifth day of my periods. Last month I had intercourse on the last day of my periods and some other day in the middle. I also forgot to take a pill and had to take it some 14-15 hours later. I missed my periods even after my pills are over and I am dizzy for past few days. I had taken misoprostol tablets, yet no bleeding. I don't understand what might be the problem. Please help.

Category: Gynaecology


Dr. Garima Sawhney

M.S.- Obstetrics &Gynaecology
Bharati Vidyapeeth Medical College & Hospital, Pune

PCOD is a problem that can cause delayed periods. The missed pill can cause a pregnancy and taking misoprostol on your own is not advisable as discussed. Explained the risks associated with taking of misoprostol tablets prior to doing a urine pregnancy test. You should get a UPT at home always when you miss your periods and consult a Gynecologist, without self-medicating. Adviced to do beta Hcg blood test and follow up with report for current issue. You can also get an Ultrasound Abdomen pelvis to help understand the situation of the PCOD if the UPT is negative.


PCOS

Polycystic ovary syndrome is a problem in which a woman's hormones are out of balance. It can cause problems with your periods and make it difficult to get pregnant.
PCOS also may cause unwanted changes in the way you look. If it isn't treated, over time it can lead to serious health problems, such as diabetes and heart disease. 

Most women with PCOS grow many small cysts  on their ovaries. That is why it is called polycystic ovary syndrome. The cysts are not harmful but lead to hormone imbalances.

Early diagnosis and treatment can help control the symptoms and prevent long-term problems.


Causes of  PCOS

The cause of PCOS is not fully understood, but genetics may be a factor. PCOS seems to run in families, so your chance of having it is higher if other women in your family have it or have irregular periods or diabetes. PCOS can be passed down from either your mother's or father's side.



Symptoms of PCOS

Symptoms tend to be mild at first. You may have only a few symptoms or a lot of them. The most common symptoms are: 
               
  • Acne          
  • Weight gain and trouble losing weight          
  • Extra hair on the face and body: Often women get thicker and darker facial hair and more hair on the chest, belly, and back.          
  •  Thinning hair on the scalp          
  • Irregular periods: Often women with PCOS have fewer than nine periods a year. Some women have no periods. Others have very heavy bleeding.         
  •  Fertility problems: Many women who have PCOS have trouble getting pregnant.          
  • Depression 

Dr. Garima Sawhney

M.S.- Obstetrics &Gynaecology
Bharati Vidyapeeth Medical College & Hospital, Pune

Dr. Garima Sawhney is a Gynecologist in Gurgaon. Her expertise and utmost care and compassion for her patients makes her one of the most sought-after Gynecologists.

About Author

The above medicine data is written by Dr. Garima Sawhney. It is edited, updated and maintained by JustDoc Quality Team. If you have any queries regarding the data, please email us at doctors@justdoc.com. Read about our Medical Team here.



Ask your own question

Dr. Garima Sawhney

M.S.- Obstetrics &Gynaecology

*Doctor's response will be sent to this email id
d
9 doctors online now...
9 doctors online now...

Missed periods after taking contraceptives for treatment of PCOS

I have missed periods after taking contraceptives for treatment of PCOS after 14-15 hours after intercourse . Please help me understand what can be the problem.
JustDoc